While antibiotics do not directly cause yeast infections, they can disrupt the natural balance of microorganisms in the body, including the overgrowth of yeast. This is because antibiotics can kill both harmful and beneficial bacteria, including the lactobacilli that help keep the yeast population in check.
Some antibiotics that are more likely to lead to yeast infections include:
- Broad-spectrum antibiotics such as amoxicillin and tetracycline
- Fluoroquinolones such as ciprofloxacin and levofloxacin
- Macrolides such as erythromycin and azithromycin
It is important to note that not everyone who takes these antibiotics will develop a yeast infection. However, if you experience symptoms such as itching, burning, and discharge after taking antibiotics, it is possible that a yeast infection may have developed. If you are concerned or experiencing discomfort, it is best to consult with a healthcare provider for proper diagnosis and treatment.